What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 14, 2:39 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, May 14, 2:39 PM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Miami FL
339 PM EDT Sat May 14 2022
.SHORT TERM (Now through Sunday Night)...
Area will continue to be within weak surface trough of low pressure
across mainland South Florida and ridge of high pressure to our east
with mid-level low that has lingered around the southeastern United
States continuing to weaken as it is absorbed into the larger-scale
trough over the eastern portion of the country through the weekend.
At low and mid levels, the area will remain between trough to our
west and ridge to our east. This all means that the pattern will
continue to remain somewhat unsettled as the region will be
straddling the line between some drier air to the west and more
ample moisture to support convection to the east. Despite not much
in the way of changes in this pattern through the weekend, steering
flow changes by late in the weekend and the slow trend in increasing
precipitable water values across the area per satellite data, may be
hinting at moisture gradient inching a bit westward, signals higher
shower and thunderstorm chances could spread further west into the
interior by Sunday but still top in the 30-50% range. A vorticity
lobe within the trough to our west on Sunday could signal cooler air
aloft and slightly steeper low/mid level lapse rates which would
support isolated strong thunderstorms if convection develops and is
able to tap into that environment. But confidence on this is low at
this time as it is highly conditional.
East coast gages continue to show tides running around 1.0 ft above
Mean Higher High Water (MHHW) today. This is well above predicted
levels resulting in concerns for minor flooding of vulnerable spots
across the region as it has been observed over the past few days.
This is likely to continue through the weekend.
No other highlights at this time in the short range.
.LONG TERM (Monday through Saturday)...
Monday - Tuesday: The workweek will begin with a 500mb disturbance
digging southward into the Gulf of Mexico. The SFL area will be in a
favorable region for unsettled weather with deep layer moisture
advection maximized on Monday. Models show 500mb temps cooling to
the neg 10-12 Celcius range with PWATs approaching 1.75 inches by
Monday afternoon which could be supportive of locally heavy rainfall
and a few stronger storms in the afternoon. Tuesday, the shortwave
will begin propagating northeastward and merging with a strong mid-
latitude cyclone over Southern Canada. Beyond Tuesday, 500mb
temps will begin to warm and POPs will diminish as the shortwave
disturbance is absorbed and zonal upper level flow returns.
Wednesday-Friday: The shortwave disturbance will be completely
absorbed by the strong Southern Canada system by Wednesday which
will return SFL to a more zonal mid/upper level flow. There is a
chance for isolated showers/thunderstorms each afternoon through the
end of the week which will be mainly seabreeze/diurnally driven.
Temperatures will be toasty through the period but Wednesday and
Thursday will be the hottest days with highs in the mid-90s across
inland areas with low 90s along the coasts. Maximum heat indices
will be in the upper 90s and could even approach 100 degrees as
well - a subtle reminder that summer is well on its way.
To summarize: Very warm work week ahead with highs approaching
the mid-90s. There will be a chance for showers and isolated
thunderstorms each day of the week through the period though
Monday appears to be the day where SFL will be under the most
favorable dynamics for locally heavy rainfall and isolated strong
storms and will continue to monitor the set up through the
weekend.
&&
.AVIATION(18Z TAFS)...
VFR conditions prevail throughout the
forecast period. Isolated showers may develop in the vicinity of
the eastern terminals through the early evening hours. ESE winds
around 10kt will prevail until around 00Z, especially along the
east coast terminals. At KAPF, winds will remain from the W/SW as
the Gulf breeze pushes inland.
&&
.MARINE...
As the northeasterly swell in the Atlantic breaks down, marine
conditions will continue to improve. The forecast is generally
benign outside of showers and thunderstorms which could produce
gusty winds and locally higher seas. The concerns for minor
coastal flooding will remain through at least the weekend for
portions of Southeast Florida and could extend into early next
week.
&&
.BEACHES...
Rip current probabilities will remain elevated along
the Atlantic beaches this weekend as the easterly flow persists.
Miami-Dade and Broward beaches have seen an end to the high risk
today with the northeasterly swell breaking down. The same cannot
be said for the Palm Beaches where the high rip current risk will
linger through Sunday afternoon, particularly north.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 74 88 74 88 / 20 40 30 40
West Kendall 71 89 70 88 / 10 40 30 40
Opa-Locka 73 89 72 88 / 20 40 30 40
Homestead 71 87 72 86 / 20 30 40 40
Fort Lauderdale 74 86 74 86 / 20 40 30 40
N Ft Lauderdale 73 86 73 86 / 20 40 30 40
Pembroke Pines 72 88 72 88 / 20 40 30 40
West Palm Beach 72 86 72 86 / 20 30 20 30
Boca Raton 73 87 72 87 / 20 40 30 30
Naples 72 89 72 88 / 0 20 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168.
AM...None.
GM...None.
&&
Tonight/Sunday and Aviation/Marine...PS
Sunday Night through Saturday...Rizzuto
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, May 14, 3:13 AM EST, 13 hours 37 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
413 AM EDT Sat May 14 2022
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
150215-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
413 AM EDT Sat May 14 2022
...East Coast: Minor Coastal Flooding Possible...
...Atlantic Beaches: Elevated Rip Current Risk...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Rip currents: A high rip current risk remains along the Palm Beaches.
A moderate rip current risk remains for the Atlantic beaches of
Miami-Dade and Broward Counties.
Coastal Flood: Minor coastal flooding is possible along the east
coast of South Florida, particularly around high tide.
Thunderstorms: Isolated to scattered storms are expected today. The
primary hazard from these thunderstorms is lightning. The strongest
storms could produce gusty winds this afternoon and evening.
Waterspouts: An isolated waterspout cannot be ruled out with showers
and thunderstorms in the Atlantic waters.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Scattered thunderstorms will be possible each afternoon. Strong
thunderstorms are possible on Sunday with strong wind gusts, hail,
excessive lightning, and torrential rainfall.
Afternoon highs will climb into the 90s next week, with heat indices
nearing 100 degrees near mid week.
Minor coastal flooding will be possible along the east coast of South
Florida over the next several days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 14, 2:12 PM EST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Miami FL
312 PM EDT Sat May 14 2022
FLZ067-068-168-142000-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
312 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 400 PM EDT...
At 311 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over The Acreage, or near West Palm Beach,
moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Riviera
Beach, Greenacres, Royal Palm Beach, Haverhill, Royal Palm Estates,
Lake Belvedere Estates, Golden Lakes, North County Airport,
Loxahatchee Groves, The Acreage, Plantation Mobile Home Park,
Limestone Creek, Caloosa, Stacey Street, Florida Gardens and Jupiter
Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2660 8013 2661 8032 2696 8030 2696 8028
2694 8010
TIME...MOT...LOC 1911Z 181DEG 17KT 2676 8023
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ARSpecial weather statement, May 14, 2:52 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Miami FL
352 PM EDT Sat May 14 2022
FLZ067-068-168-142030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
352 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 430 PM EDT...
At 352 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over North County Airport, or near Palm Beach
Gardens, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, North County Airport,
Caloosa, Philo Farms, Jupiter Farms and Limestone Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2682 8013 2682 8032 2696 8032 2696 8014
2697 8014 2697 8012
TIME...MOT...LOC 1952Z 180DEG 9KT 2687 8024
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ARSpecial weather statement, May 14, 4:24 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Miami FL
524 PM EDT Sat May 14 2022
FLZ067-068-168-142215-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
524 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of southeastern Palm
Beach County through 615 PM EDT...
At 524 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Whisper Walk, or 7 miles west of Delray
Beach, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Boca Raton, Boynton Beach, Delray Beach, Ocean Ridge, Lantana,
Mission Bay, Hamptons At Boca Raton, Village Of Golf, Whisper Walk,
Kings Point, Dunes Road, Loxahatchee NWR, Hypoluxo, South Palm Beach,
Gulf Stream, Briny Breezes, Manalapan, Fau South Campus, Aberdeen and
Boca West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2637 8008 2635 8024 2658 8031 2659 8004
TIME...MOT...LOC 2124Z 265DEG 5KT 2645 8021
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AR